Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 28, 2021, 6:14 AM EDT for Dade County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 6:14 AM EDT (10:14 UTC)
- Expired
- Mar 28, 2021, 6:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
249
WWUS82 KFFC 281014
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
614 AM EDT Sun Mar 28 2021
GAZ001-002-281045-
Walker GA-Dade GA-
614 AM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 645 AM EDT...
At 613 AM EDT...a strong thunderstorm was near Bridgeport...moving
east at 55 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Rossville, Chickamauga, Lookout Mountain, Cole City,
Wildwood, Fairview, Stephensville, Chattanooga Valley, New England,
Morganville, Hooker and Cloudland Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8527 3486 8527 3480 8557 3498 8560
TIME...MOT...LOC 1013Z 253DEG 60KT 3491 8575
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 4:23 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 28, 4:23 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 423 AM EDT Sun Mar 28 2021 .SHORT TERM /Today through Monday/... Very mild conditions exist across the area early this morning ahead of a strong cold front that will cross north and central GA today. Leading edge of convective/storm complex expected to reach NW Georgia btwn 11-12z, advancing south and east through day. Greatest severe potential will be across northwest/north-central GA (west of a Blue Ridge to Jasper to Cartersville to Cedartown line) this morning, where 50-60kts low lvl (0-3KM) winds/bulk shear coupled with MLCAPE up to 500 J/KG will exist to support damaging wind threat in any bowing line segments. We are continuing to monitor conditions across north Alabama for a potential WATCH across this area. Elsewhere, through the late morning/afternoon... narrow line of showers and storms will continue to move southeast perhaps undergoing some weakening before tapping into better instability this afternoon over middle/central GA. Shear profiles are not expected to be as impressive as early this morning (across the north) so severe threat will "isolated" at best this afternoon as line eventually weakens and exits forecast area by 6-8 PM this evening. In addition to the storm threats, gusty winds will occur just ahead of the front as well as for several hours post-frontal. Guidance suggesting 15-20 mph sustained winds with gusts up to 30 mph at times. This doesn't meet Wind Advisory criteria but will have to be monitored as we head into the late morning/early afternoon hours. Much drier/cooler air will filter across the area tonight with low temps in the 30s/40s (far cry from the 60s/70s we are seeing this morning). Dry and stable conditions will prevail Monday with more seasonal temperatures expected. DJN.83 .LONG TERM /Monday Night through Saturday/... At the start of the period GA is under a weak ridge aloft with the remnants of a surface front along the Gulf Coast. The surface boundary moves north through Tuesday as a wave develops on it. This will spread showers and a few thunderstorms back into north and central GA Monday night and Tuesday. For Tuesday night through Wednesday night a long wave trough moves from the MS River Valley eastward through the Great Lakes. This will push a cold front through GA on Wednesday. Highest pops on Tuesday night and Wednesday still look reasonable with the frontal passage. With increasing instability during that time...have included a mention of thunder. By Thursday the long wave trough has moved off the Atlantic Coast and a dry northwest flow dominates the forecast area. A cooling trend is in store after Wednesday with low temperatures in the 30s for much of the area Wednesday night and Thursday night. The GFS and ECMWF seem to be in reasonable agreement on the major features. 41 && AVIATION... 06Z Update... Fairly active storm system continues to approach the area, with a period of active weather expected at each TAF site beginning mid- late morning. With this forecast issuance, increased non-convective/ gradient winds ahead of and behind the cold front. Narrow band of convection associated with this front should progress across the area between 14z-21z with a period (1-2 hours) of TSRA/gusty winds. MVFR cigs likely for several hours ahead of the front but conditions quickly improve behind the convective line. SW winds will become NW behind the front with gusts gradually diminishing after 00z/29. //ATL Confidence...06Z Update... Medium to High timing and impacts from band of TSRA. High on all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 40 66 44 / 80 10 5 10 Atlanta 73 40 65 46 / 80 10 5 10 Blairsville 64 34 63 41 / 90 10 0 5 Cartersville 69 37 66 44 / 90 5 5 5 Columbus 74 44 69 51 / 90 10 5 20 Gainesville 69 40 64 44 / 80 10 5 10 Macon 82 43 70 49 / 80 20 0 20 Rome 69 39 66 44 / 90 5 5 5 Peachtree City 74 40 67 46 / 80 10 5 10 Vidalia 85 49 71 53 / 60 50 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....41 AVIATION...DJN.83
Hazardous weather outlook, Mar 28, 4:55 AM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 455 AM EDT Sun Mar 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 455 AM EDT Sun Mar 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front will bring a line of scattered to numerous showers and thunderstorms to north and central Georgia today into the early evening. The showers and thunderstorms will enter northwest Georgia early this morning...and spread east and south across the remainder of the area this afternoon and early evening. A few storms could become strong to severe. The main threats will be damaging winds and large hail. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance for thnderstorms again Tuesday night through Wednesday night ahead of another frontal boundary as it crosses the area mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 28, 6:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 AM EDT Sun Mar 28 2021
GAZ001-002-281045-
Walker GA-Dade GA-
614 AM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 645 AM EDT...
At 613 AM EDT...a strong thunderstorm was near Bridgeport...moving
east at 55 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Rossville, Chickamauga, Lookout Mountain, Cole City,
Wildwood, Fairview, Stephensville, Chattanooga Valley, New England,
Morganville, Hooker and Cloudland Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8527 3486 8527 3480 8557 3498 8560
TIME...MOT...LOC 1013Z 253DEG 60KT 3491 8575
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:30 PM EDT | Special Weather Statement | FFC | Wilkes | 15 min |
| Mar 28, 5:33 AM EDT | River Flood Warning | FFC | Gordon | 21 days |
| Mar 28, 6:45 AM EDT | Special Weather Statement | FFC | Dade, Walker | 30 min |
| Mar 28, 7:19 AM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 41 min |
| Mar 28, 7:50 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 25 min |
| Mar 28, 8:06 AM EDT | Special Weather Statement | FFC | Fannin, Murray, Union, Whitfield | 39 min |
| Mar 28, 8:12 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 33 min |
| Mar 28, 8:41 AM EDT | Special Weather Statement | FFC | Floyd, Gilmer, Gordon, Pickens | 34 min |
| Mar 28, 9:05 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 40 min |
| Mar 28, 9:11 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Mar 28, 9:14 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 31 min |
| Mar 28, 9:17 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 28 min |
| Mar 28, 9:30 AM EDT | Special Weather Statement | FFC | Dawson, Pickens | 30 min |
| Mar 28, 9:41 AM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Mar 28, 9:51 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Paulding, Polk | 24 min |
| Mar 28, 10:20 AM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Paulding | 25 min |
| Mar 28, 10:43 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Mar 28, 11:16 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more | 29 min |
| Mar 28, 11:23 AM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Mar 28, 11:45 AM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Mar 28, 12:09 PM EDT | Special Weather Statement | FFC | Spalding | 36 min |
| Mar 28, 12:17 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 28 min |
| Mar 28, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Fayette, Henry, Lamar, Pike, Spalding | 23 min |
| Mar 28, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 30 min |
| Mar 28, 12:50 PM EDT | River Flood Warning | FFC | Dade | 7 hr |
| Mar 28, 12:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 25 min |
| Mar 28, 12:54 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Mar 28, 1:13 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 32 min |
| Mar 28, 1:14 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 31 min |
| Mar 28, 1:39 PM EDT | Special Weather Statement | FFC | Jones | 36 min |
| Mar 28, 1:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 34 min |
| Mar 28, 1:42 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro | 33 min |
| Mar 28, 2:04 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Mar 28, 2:27 PM EDT | Special Weather Statement | FFC | Macon, Peach, Schley, Taylor | 33 min |
| Mar 28, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more | 52 min |
| Mar 28, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Mar 28, 3:55 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Mar 28, 4:06 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Mar 28, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 49 min |
| Mar 28, 6:18 PM EDT | Special Weather Statement | FFC | Toombs | 12 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.